Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 38, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 11, 2003, 2:36 PM CDT for Iowa County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 2:36 PM CDT (19:36 UTC)
- Expired
- Jul 11, 2003, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Iowa County, WI
The radar
The Milwaukee radar (KMKX), 115 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WUUS53 KMKX 111936 SVRMKX WIC049-112030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 235 PM CDT FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 330 PM CDT * AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF RIDGEWAY...OR ABOUT 10 MILES NORTHEAST OF DODGEVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIDGEWAY AT 240 PM CDT. BARNEVELD AT 245 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO 3/4 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4319 8999 4306 9016 4281 8983 4311 8985 $$ XX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:07 AM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jul 11, 3:07 AM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 AM CDT FRI JUL 11 2003 FCST FOCUS ON PCPN CHCS TODAY THRU TOMORROW. WATER VAPOR LOOP SHOWS VIGOROUS VORTICITY MAXIMA ROUNDING BASE OF 500 MB TROF OVER ERN WI...TAKING PCPN OUT OF ERN CWA. REGION STILL UNDER INFLUENCE OF CYCLONIC FLOW TODAY AS UPR JET STREAK WORKS IT/S WAY DOWN BACK OF UPR TROF...KEEPING A CLOSED CIRCULATION FROM MID LVLS ON DOWN OVR NRN SECTIONS OF WRN GREAT LAKES UNTIL LIFTING NE WITH JET MAX TONIGHT/SAT MORN. FCST MODELS ALL IN AGREEMENT WITH WEAK VORT...NOW DROPPING THRU ERN N DKTA...TO MOV ACROSS IA DURING THE DAY WITH SHRT WV TROF AXIS TO DROP THRU SRN WI. SFC REFLECTION OF SHRT WV SHOWING UP WITH SFC WINDS BACKING AHEAD OF WEAK TROF IN ERN N DKTA/ W CNTRL MN. ETA PICKING UP ON THIS WEAK FEATURE...BRINGING IT ACROSS NRN WI AT 12Z...AND INTO NRN CWA BY 18Z. WL KEEP 40 POPS FOR MAINLY THIS AFTERNOON...BUT WILL FINALIZE ANY TIMING AT ISSUANCE. BETTER HEATING WITH FEWER CLOUDS FOR SAT...AND CONTINUED COOL AIR ALOFT BRINGS STEEPENING LAPSE RATES FOR SATURDAY AFTERNOON. LIMITED MOISTURE...BUT WILL KEEP 30 POPS FOR SATURDAY AFTERNOON INTO THE EARLY EVENING. FLOW BECOMES MORE ZONAL DURING THE DAY SUNDAY... BRINGING DRY WEATHER WITH SOME WARMING. GFS GENERATING PCPN WITH 850 MB THERMAL RDG MON AFTN/NGT...THEN A COLD FRONT MOVING THRU TUE. NO CHANGE TO CURRENT CHC SHOWERS/STORMS FOR REST OF FCST PD AS WEEK STAYS ACTIVE WITH A SERIES OF WAVES MOVING THRU RGN. QUICK LOOK AT NEW 00Z EXTENDED GFS EVOLVES A BLOCKING 500 MB LOW OVER ERN US UNDER A DEEP POSITIVELY TILTED UPPER TROF FOR END OF NEXT WEEK INTO NEXT WEEKEND. AN ODD PATTERN FOR THIS TIME OF YEAR SO WILL BE VIEWED WITH CAUTION UNTIL LATER RUNS. TEMP GUID STILL IN CLOSE AGREEMENT AND MADE ONLY MINOR ADJUSTMENTS. .MKX...NONE. REM
Hazardous weather outlook, Jul 11, 5:00 AM CDT, 9 hours 36 minutes before
WIZ046-047-051-052-056>060-062>072-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL NOT BE NEEDED. EISE
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.